MAUDE Adverse Event Report: CERENOVUS, INC. GALAXY G3 MINI 1MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

CERENOVUS, INC. GALAXY G3 MINI 1MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM910040
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil is stretched an kinked, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section e1.Initial reporter phone: (b)(6).A non-sterile galaxy g3 mini 1mmx4mm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that the coil was outside of the introducer.No appearance of damage was observed.The coil component was inspected under microscopic magnification, and it was found that it has multiple kinked conditions on it; the blue fiber was exposed in some portions due to coil stretching.The coil remains attached to the resistance heating (rh) coil, and this was found not softened indicating that the detachment process was not initiated.The issue documented regarding the resistance between the complaint coil and the involved microcatheter could not be evaluated through functional testing due to the returned condition of the coil, however, the issue reported can be confirmed based on the appearance of the coil component.Coil stretching and coil kinking are known potential issues associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.The complaint documented that a kink was found on the shaft of the microcatheter when it was pulled, it is possible that microcatheter damage occurred after previous coil deployment, causing excessive manipulation that may have resulted in coil kinking and coil stretching in attempt to pass the coil through the catheter kink.With the limited information available, this cannot be conclusively determined.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at final assembly for coil condition to prevent coil damage from leaving the facility.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following recommendations: if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, the complaint coil, a galaxy g3 mini 1mmx4mm (glm910040/ 30727819) after inserting it into the echelon microcatheter, there was resistance, and insertion was not possible.The coil was withdrawn, and the procedure was completed.Continuous flush was unknown.On 07-may-2023, additional information was received.It was reported that it was not necessary to remove or replace the microcatheter.Continuous flush was maintained.Catheter damage and obstruction were noted as unknown.The location where the resistance was felt could not be obtained.On 19-may-2023, additional information was received, stating that no device damage was found prior to use.After the coil was inserted into the microcatheter and resistance was felt, the catheter was pulled, and a kink was found on the shaft.It was reported that ¿the contrast agent might obstruct the microcatheter, but the competitor¿s coils (axiu, avenir) could be inserted without any problems.¿.No excessive force had been applied to the device.

Brand Name
GALAXY G3 MINI 1MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CERENOVUS, INC.
6303 waterford district drive
suites 215 & 315
miami FL 33126
Manufacturer (Section G)
CERENOVUS INC
325 paramount dr
raynham MA 02767
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17198158
Report Number3008114965-2023-00413
Device Sequence Number12410130
Product Code KRD
UDI-Device Identifier10886704080251
UDI-Public10886704080251
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberGLM910040
Device Catalogue NumberGLM910040
Device Lot Number30727819
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2023
Initial Report FDA Received Date06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON MICROCATHETER
Patient SexUnknown